Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 December 2009

Estimation of the Extreme Value Type I Distribution by the Method of LQ-Moments

Ani Shabri & Abdul Aziz Jemain

Journal of Mathematics and Statistics, Volume 5, Issue 4, pp. 298–304 · doi.org/10.3844/jmssp.2009.298.304

7,040 accesses4,847 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: The study evaluated the effectiveness of the various quantile estimators of the LQ-moments method for estimating parameters of the Extreme Value Type 1 (EV1) distribution. Approach: The performances of the LQ-moments were analyzed and compared against a widely used method of L-moments by using simulated samples of both EV1 and generalized Lambda distribution, focusing on small and moderate sample sizes. Results: The analysis results showed that LQMOM method wais more efficient in many cases especially for the upper tails of the distribution and for various sample sizes. Conclusion: This study demonstrated that conventional LMOM was not optimal for the estimation of the EV1 distribution.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2009 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Shabri, A. & Jemain, A. A. (2009). Estimation of the Extreme Value Type I Distribution by the Method of LQ-Moments. Journal of Mathematics and Statistics, 5(4), 298–304. https://doi.org/10.3844/jmssp.2009.298.304

Licence
© Science Publications
Issue
Volume 5, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Estimation of the Extreme Value Type I Distribution by the Method of LQ-MomentsJournal of Mathematics and Statistics · Volume 5, Issue 4 · pp. 298–304 · © Science PublicationsDownload